Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 7:57 PM CDT for Humphreys County, Perry County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 17, 2018, 8:25 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Humphreys County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 123 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WUUS54 KOHX 180057
SVROHX
TNC085-135-180145-
/O.NEW.KOHX.SV.W.0084.180618T0057Z-180618T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
757 PM CDT SUN JUN 17 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Perry County in Middle Tennessee...
Southwestern Humphreys County in Middle Tennessee...
* Until 845 PM CDT.
* At 756 PM CDT, a severe thunderstorm was located 7 miles north of
Linden, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Linden, Hurricane Mills, Lobelville, Mousetail Landing State Park
and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
3596 8788 3599 8775 3568 8776 3560 8786
3563 8803 3566 8802 3568 8802 3569 8803
3572 8804
TIME...MOT...LOC 0056Z 147DEG 8KT 3571 8782
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
489
WWUS54 KOHX 180113
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
813 PM CDT SUN JUN 17 2018
TNC085-135-180145-
/O.CON.KOHX.SV.W.0084.000000T0000Z-180618T0145Z/
Perry TN-Humphreys TN-
813 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN PERRY AND SOUTHWESTERN HUMPHREYS COUNTIES...
At 813 PM CDT, a severe thunderstorm was located 9 miles north of
Linden, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hurricane Mills, Lobelville and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
3596 8788 3599 8775 3571 8781 3564 8790
3568 8802 3569 8803 3572 8804
TIME...MOT...LOC 0113Z 147DEG 8KT 3574 8785
HAIL...1.00IN
WIND...60MPH
$$
13206
WWUS54 KOHX 180125
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
825 PM CDT SUN JUN 17 2018
TNC085-135-180135-
/O.CAN.KOHX.SV.W.0084.000000T0000Z-180618T0145Z/
Perry TN-Humphreys TN-
825 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY AND
SOUTHWESTERN HUMPHREYS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
3596 8788 3599 8775 3571 8781 3564 8790
3568 8802 3569 8803 3572 8804
TIME...MOT...LOC 0123Z 147DEG 8KT 3576 8787
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:48 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 17, 7:48 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 748 PM CDT Sun Jun 17 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Removed late this afternoon zone grouping from the zone forecast product. Though convection waning, mentioned iso shwrs/tstms thru 9 PM CDT (18/02Z). Mentioned mocldy skies thru 9 PM CDT (18/02Z) also with clearing skies thereafter. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Will be issuing another update to the suite of forecast products after shwrs/tstms finally dissipate across mid state region later this evening. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...VFR conditions thru 18/24Z. Though iso/sct shwrs/tstms waning, will at least continue to mention VCTS all terminals thru 18/02Z. Otherwise, with a classical summer time wx pattern in store for mid state region thru 18/24Z, expect all diurnal based convection possibilities to end at terminals by 18/02Z. Sct CI only expected 18/02Z-18/16Z. Will mention some MVFR fog all terminals 18/09Z-18/13Z. As diurnal heating influences once again kick in after 18/13Z, will mention sct CU fields 18/16Z-18/17Z. Another round of at least VCTS at all terminals 18/19Z-18/24Z. Per diurnal based pulse type shwr/tstms developmental nature, very hard to accurately predict impacts at actual terminal sites. Continued strong confidence in VCTS mentioning though. Other than variable wind directions and potential stronger wind gusts associated with individual tstms, in general, sfc winds should be SW/W light. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sun Jun 17 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. Widely scattered thunderstorms are expected across Middle Tennessee this afternoon, some of which could be strong to possibly severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Jun 17, 5:32 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Nashville TN 532 PM CDT SUN JUN 17 2018 TNZ028-062-063-172300- Cannon TN-Rutherford TN-Wilson TN- 532 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD... SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 600 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Woodbury. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Auburntown and Milton. LAT...LON 3587 8625 3602 8626 3602 8607 3587 8607 TIME...MOT...LOC 2231Z 268DEG 2KT 3594 8616 13
Special weather statement, Jun 17, 6:06 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT SUN JUN 17 2018
TNZ028-064-172330-
Wilson TN-De Kalb TN-
606 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Gordonsville, or 11 miles northwest of Smithville.
This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Watertown, Alexandria, Dowelltown and Liberty.
LAT...LON 3612 8607 3609 8606 3609 8604 3608 8601
3609 8601 3609 8599 3610 8597 3609 8589
3598 8587 3597 8611 3613 8613
TIME...MOT...LOC 2306Z 086DEG 4KT 3607 8597
13Special weather statement, Jun 17, 6:12 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
612 PM CDT SUN JUN 17 2018
TNZ030-172345-
Smith TN-
612 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH COUNTY UNTIL
645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 11 miles south of Carthage. This storm was nearly
stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Smith
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3614 8591 3610 8592 3611 8593 3610 8595
3611 8596 3609 8599 3609 8600 3608 8601
3609 8601 3609 8606 3612 8606
TIME...MOT...LOC 2312Z 104DEG 2KT 3610 8598
13Special weather statement, Jun 17, 6:34 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Nashville TN 634 PM CDT SUN JUN 17 2018 TNZ028-030-064-180000- Wilson TN-De Kalb TN-Smith TN- 634 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...NORTHWESTERN DE KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 700 PM CDT... At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near Watertown, or 13 miles southwest of Carthage, moving west at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Watertown, Alexandria and Tuckers Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3615 8595 3599 8600 3600 8626 3622 8620 TIME...MOT...LOC 2334Z 103DEG 20KT 3610 8607 13
Special weather statement, Jun 17, 7:17 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT SUN JUN 17 2018
TNZ056-180100-
Perry TN-
717 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 800 PM
CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linden and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3575 8795 3574 8775 3567 8774 3566 8774
3554 8772 3548 8796
TIME...MOT...LOC 0017Z 091DEG 4KT 3564 8779
13Local storm report, Jun 17, 7:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 SW BELINDA CITY 36.16N 86.49W
06/16/2018 WILSON TN NWS EMPLOYEE
LIMBS WERE BLOWN DOWN BY ESTIMATED 40 MPH WIND GUST IN
PROVIDENCE. PEA SIZE HAIL ALSO OCCURRED.
0515 PM TSTM WND DMG BELINDA CITY 36.17N 86.48W
06/16/2018 WILSON TN LAW ENFORCEMENT
A LARGE TREE WAS BLOWN DOWN, BLOCKING WESTBOUND LANES
ON BELINDA PARKWAY.
0715 PM TSTM WND DMG GREEN HILLS 36.11N 86.82W
06/16/2018 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN BLOCKING WOODMONT BLVD BETWEEN ESTES
ROAD AND HILLSBORO PIKE
0718 PM HAIL 2 WNW BERRY HILL 36.13N 86.80W
06/16/2018 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
SPOTTER REPORT 1 INCH HAIL.
0220 PM HAIL COOPERTOWN 36.44N 86.97W
06/17/2018 E0.75 INCH ROBERTSON TN PUBLIC
0223 PM HAIL 7 NNE BAKER CROSSROADS 36.08N 85.06W
06/17/2018 E0.25 INCH CUMBERLAND TN SOCIAL MEDIA
REPORT OF SMALL HAIL AND GUSTY WINDS.
0232 PM HAIL 10 WNW CROSSVILLE 36.01N 85.20W
06/17/2018 E0.75 INCH CUMBERLAND TN TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORT.
0250 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/17/2018 ROBERTSON TN SOCIAL MEDIA
FACEBOOK REPORT OF SMALL TREE LIMBS SCATTERED AROUND
FROM WIND.
0315 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/17/2018 WILLIAMSON TN PUBLIC
REPORT OF A LARGE TREE DOWN SOUTH OF CONCORD OFF
FRANKLIN ROAD. TIME ESTIMATED VIA RADAR.
0319 PM HAIL 5 W MURFREESBORO 35.86N 86.48W
06/17/2018 E0.75 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORT NEAR BLACKMAN HIGH SCHOOL.
0331 PM HAIL FRANKLIN 35.93N 86.84W
06/17/2018 E1.00 INCH WILLIAMSON TN SOCIAL MEDIA
PICTURE OF QUARTER SIZE HAIL IN FRANKLIN.
0335 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/17/2018 WILLIAMSON TN SOCIAL MEDIA
TWITTER PICTURE OF TREE LIMB DOWN (POSSIBLE ON A CAR)
NEAR OLD HICKORY BLVD AND NOLENSVILLE ROAD.
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN AT CARNTON LANE AND BRANDON DRIVE. COMPLETELY
BLOCKING ROADWAY.
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN BERRY CHAPEL ROAD NEAR LYNWOOD WAY. 2 1/2
INCH TREE DIAMETER DOWN BLOCKING ROADWAY. ALSO TREE DOWN
AT LYNWOOD WAY NEAR FRANKLIN ROAD (LYNWOOD DOWNS
SUBDIVISION).
0403 PM HAIL LAKEWOOD 36.24N 86.64W
06/17/2018 E0.88 INCH DAVIDSON TN PUBLIC
PENNY TO DIME SIZE HAIL REPORT.
0410 PM HAIL DONELSON 36.16N 86.67W
06/17/2018 E0.50 INCH DAVIDSON TN SOCIAL MEDIA
TWITTER REPORT PEA SIZE HAIL.
0420 PM HAIL 2 E INGLEWOOD 36.21N 86.69W
06/17/2018 E0.75 INCH DAVIDSON TN SOCIAL MEDIA
PEA TO DIME SIZE HAIL WITH 48 MPH WINDS AND 1.81 INCHES
OF RAIN WITHIN 35 MINUTES. THIS OCCURRED IN THE OPRYLAND
AREA.
0428 PM TSTM WND DMG GALLATIN 36.38N 86.45W
06/17/2018 SUMNER TN LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN ACROSS GALLATIN.
&&
EVENT NUMBER OHX1800141 OHX1800142 OHX1800144 OHX1800143 OHX1800147
OHX1800145 OHX1800146 OHX1800149 OHX1800158 OHX1800148 OHX1800150
OHX1800154 OHX1800151 OHX1800152 OHX1800153 OHX1800155 OHX1800156
OHX1800157
fbordenThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:17 PM CDT | Special Weather Statement | OHX | Perry | 43 min |
| Jun 17, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 17, 9:24 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.